MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1A306
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Swelling (2091); Not Applicable (3189)
Date of Event 02/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The following information was requested but unavailable: the patient demographic info: age, weight, bmi at the time of index procedure.Name of the index surgical procedure.The diagnosis and indication for the index surgical procedure? how was the stratafix suture placed? was the suture placed starting at the end (left and right side) or middle of the incision? was there any anomaly noted with the stratafix device prior to use? were any solutions used in the incision prior to closure? were there any patient factors prior to the second procedure (fall, exercise, fast movement, etc)? can you clarify if you meant that patient had ¿ascites¿? what is surgeon opinion of patient ascites? can you describe the appearance of the suture during the second procedure? if the suture found broken, if so, where (barbs, middle, end)? can you identify the lot number of the stratafix suture? do you have any suture or samples of the same lot for evaluation? what is the surgeon opinion as to relationship of the suture contributed to the symptoms? what is the current condition of the patient?.
 
Event or Problem Description
It was reported that the patient underwent colectomy and stoma closure on (b)(6) 2020 and barbed suture was used for closing the surgical wound on the abdomen by continuous suturing.The peritoneum and fascia were sutured together.Post-op, ascitic fluid accumulated and the area at the surgical wound got swollen.Emergency reoperation was performed.Then, it was found that the suture had been broken, and wound dehiscence had occurred.The affected site was re-sutured.The patient had been in the hospital under follow-up observation after the surgery.But heart failure occurred, so, he has been on an artificial ventilator since then.It was reported that the surgeon opined since the suture was pulled with forceps, there was a possibility that the suture was hurt.The surgeon also opined that since the patient had tendency of dementia, there is a possibility that extra tension was applied to the suture when patient moved carelessly.It was reported that the surgeon opined that the ascites is not caused by the suture but by the wound dehiscence and the cause of the heart failure is probably two surgeries in a short period of time.No additional information was provided.

Brand Name
STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9853555
Report Number2210968-2020-02230
Device Sequence Number2874223
Product Code NEW
UDI-Device Identifier10705031245228
UDI-Public10705031245228
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPP1A306
Device Catalogue NumberSXPP1A306
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date03/19/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;